The Department of Health (DH) today (December 18) instructed a licensed drug wholesaler, GlaxoSmithKline Limited (GSK), to recall all Panadol Suspension 120mg/5ml (in 60ml bottles) (registration number: HK-52694) from shelves due to incorrect labelling.
Upon investigation of a complaint from a member of the public, the DH found that the bottle label of Panadol Suspension 120mg/5ml was printed with the wrong Chinese translation of the active ingredient content. "120mg of acetaminophen contained in every 5ml (1 teaspoonful)" was wrongly translated with a reference to "120ml of acetaminophen". This error in the description only appears on the bottle label.
Panadol Suspension 120mg/5ml is registered by GSK and distributed by LF Logistics (Hong Kong) Ltd. According to GSK, about 110,000 bottles of the affected product had been imported into Hong Kong since June 2011. The product was supplied to local pharmacies and medicine stores as well as exported to Macau.